Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this red flag warning at Mar 27, 2008, 11:05 AM EDT for 8 counties in North Carolina. It took effect at Mar 27, 2008, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 11:05 AM EDT (15:05 UTC)
- In effect from
- Mar 27, 2008, 12:00 PM EDT
- Expired
- Mar 27, 2008, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
Counties Bertie County, NC, Camden County, NC, Chowan County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KAKQ 271505 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1105 AM EDT THU MAR 27 2008 NCZ012>016-030>032-272100- /O.NEW.KAKQ.FW.W.0004.080327T1600Z-080328T0100Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS- 1105 AM EDT THU MAR 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... WARM AND DRY CONDITIONS WILL PREVAIL TODAY...WITH SOUTHWEST WINDS GUSTING UP TO 30 MPH...ALONG WITH TEMPERATURES REACHING THE MID 70S TO AROUND 80 DEGREES ACROSS INTERIOR NORTHEAST NORTH CAROLINA. RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 PERCENT LATER THIS AFTERNOON. THESE CONDITIONS...COMBINED WITH A VERY DRY GROUND...WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BROWN
1 follow-up statement
000 WWUS81 KAKQ 272050 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EDT THU MAR 27 2008 NCZ012>016-030>032-280100- /O.CON.KAKQ.FW.W.0004.000000T0000Z-080328T0100Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS- 450 PM EDT THU MAR 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... WARM AND VERY DRY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...WITH SOUTHWEST WINDS GUSTING UP TO 30 MPH...ALONG WITH TEMPERATURES IN THE 70S TO NEAR 80 DEGREES ACROSS INTERIOR NORTHEAST NORTH CAROLINA. RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 20 AND 30 PERCENT. THESE CONDITIONS...COMBINED WITH A VERY DRY GROUND...WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BROWN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Mar 27, 10:24 AM EDT, 41 minutes earlier.
Area forecast discussion, Mar 27, 10:24 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1024 AM EDT THU MAR 27 2008
.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS NORTHERN VIRGINIA AND LOWER
MARYLAND THIS AFTERNOON. THE FRONT WILL LIFT NORTH OF THE REGION
BY FRIDAY MORNING...AS LOW PRESSURE MOVES INTO EXTREME SOUTHWEST
PENNSYLVANIA. THAT LOW WILL PULL A COLD FRONT ACROSS THE AREA
FRIDAY AFTERNOON INTO EARLY SATURDAY. HIGH PRESSURE FOLLOWS FOR
SATURDAY AFTERNOON AND SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FNTL BNDRY WILL BE VRY CLS TO THE NRN BRDR OF FA THIS AFTN.
BASED ON CURRENT RDR AND BNDRY STAYING CLS TO THAT AREA THIS
AFTN...WILL KEEP SLGT CHC OF -SHRAS THERE. OTRW...HI PRES OFF SE
CST PRVDS ANOTHER WRM/BRZY AFTN TO MOST AREAS UNDER A PRTLY TO MSNY
SKY. MAX TEMPS RANGING FM THE MID 60S OVR LWR MD...TO NR 80 OVR SW
CNTIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONTD MILD/WRM TNGT THROUGH MOST OF FRI. FNTL BNDRY JUST N OF FA
BEGINS TO SETTLE S INTO FA DURG MIDDAY HRS FRI...THEN CONTS S
THROUGH REST OF FA (EVENTUALLY INTO NC) FRI AFTN/NGT. SLGT CHC
POPS TO CONT ACRS FAR NRN TIER LCTNS TNGT/ERY FRI. RAISED POPS BY
10-20% ACRS VA/MD CTYS FRI AFTN/EVE AS FNTL BNDRY SAGS S. LO
TEMPS TNGT GENLY IN THE 50S. HI TEMPS FRI RNGG FM 60S FAR N AND ON
ERN SHR...70S (NR 80) ELSW.
SFC HI PRES FM NRN LAKES RGN BUILDS INTO RGN SAT/SAT
NGT...RESULTING IN MUCH COOLER/DRIER CONDS. XPCTG CLRG ALL AREAS
BY MIDDAY/AFTN HRS ON SAT. HI TEMPS IN THE 40S NR THE
CST...LWR/MID 50S ELSW. PTNTL FOR GSTY NNE WNDS...ESP NR THE
CST...FM LT FRI NGT THROUGH SAT (MAKING AIR FEEL EVEN COLDER).
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE FRONT WILL BE WELL TO OUR SOUTH BY SUN AM AS HI PRES NOSES
DOWN FROM THE NORTH. ANOTHER COOL DAY ON SUN...WITH HI TEMPS
REMAINING IN THE 50S. WINDS WILL BECOME SOUTHERLY AND TEMPS WILL
WARM ON MON AS THE HI MOVES OUT OVER THE ATLANTIC.
WINDS WILL BE OUT OF THE SW ON TUE AS A COLD FRONT APPROACHES FROM
THE NW. HI TEMPS WILL BE THE WARMEST ON TUE WITH UPR 60S TO MID 70S
XPCTD. INCLUDED A SLIGHT CHANCE OF RAIN EARLY TUE AM...AND THEN A
CHANCE OF RAIN THROUGH THE DAY TUE AS THE FRONT PASSES THROUGH. HI
PRES WILL THEN BUILD BACK ACROSS THE CWA ON WED..WITH COOLER HI
TEMPS IN THE LOW TO UPR 60S BEHIND THE COLD FRONT.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR XPCTED FOR THE NEXT 24 HRS. WINDS GUSTING 18 TO 25 KTS AGAIN
THIS AFTN AS PRES GRADIENT INCREASES. THE NEXT CHANCE FOR POSSIBLE
MVFR CONDS COME FRIDAY AFTN WHEN BNDRY DROPS SOUTH OVR THE AREA.
&&
.MARINE...
SCA FOR NRN COASTAL WTRS WILL REMAIN INTACT FOR THE NEXT 24 HRS.
SEAS SHOULD COME DOWN LATER THIS MORNING INTO THE EARLY AFTN AS
WINDS DIMINISH SLIGHTLY AND LONGER PERIOD SWELLS BECOME MORE
DOMINANT. ALSO HV MARGINAL SCA UP FOR CURRITUCK AND BAY 15 TO 20 KT.
WILL LIKELY NEED ANOTHER SMALL CRAFT HEADLINE FOR FRIDAY NIGHT/EARLY
SAT WHEN BNDRY ACTUALLY MAKES IT ACROSS THE WTRS.
&&
.FIRE WEATHER...
PREVAILING LLVL WNDS FM THE SW (ENHANCING CONTD DNSLPG) ONCE AGN
LEADS TO SFC DWPTS LIKELY RUNNING A FEW DEGS F BLO GUID...ESP
CNTRL VA TO NE NC. MIN RHS BY THIS AFTN 25 TO 30%...ALG W/ GSTY
SFC WNDS TO ARND 25 MPH. ADDTNLY...LACK OF SGFNT PCPN PAST WEEK
OR TWO. ALL THAT MEANS IS INCRSD FIRE DANGER...WL ISSUE SPS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT FRIDAY FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT FRIDAY FOR ANZ650-652.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...ALB
LONG TERM...ALB/LKB
AVIATION...BAJ/SMF
MARINE...BAJ/SMF
FIRE WEATHER...LKBHazardous weather outlook, Mar 27, 3:49 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 349 AM EDT THU MAR 27 2008 NCZ012>017-030>032-102-VAZ048-049-060>098-280800- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 349 AM EDT THU MAR 27 2008 ...INCREASED FIRE DANGER IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-MDZ021>025-VAZ099-100-280800- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 349 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-280800- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 349 AM EDT THU MAR 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-280800- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 349 AM EDT THU MAR 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.